MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cusp Tear (2656); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other serious- even though there was no reintervention, there is a potential for reintervention in this case.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.It should be noted, the device was implanted in the tricuspid position.At this time, the pascal precision transcatheter valve repair system is only indicated for the native mitral valve, addressing degenerative mitral regurgitation.Therefore, deployment in the tricuspid position is considered off-label.
 
Event or Problem Description
Edwards received a report of a pascal procedure in tricuspid position where there was worsening tr.30 day tte done on pod 44 shows tr as moderate, and 6 month tte done on pod 177 severe tr likely due to a leaflet perforation suspected around the 30 day timepoint.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11.Additional information was received that on pod 217 the patient underwent reintervention to explant the pascal device and implant a 44mm evoque.The pascal was in a central anterior/septal location.It was not stable and the physician thought it could easily come off the anterior leaflet.Day of procedure, the physician decided to lacerate the pascal device off the anterior leaflet, before the patient was treated with evoque.While attempting to remove the pascal device, the patient developed a pericardial effusion 2/2 ivc/ra tear.It is believed that the ra injury happened when the catheters were being pulled back after the laceration.The patient developed cardiac tamponade/pea arrest requiring a sternotomy and resuscitation with blood products.The ivc/ra repaired, and the evoque was successfully completed without bypass.The patient was admitted to the icu for post-op management and was doing better after deployment.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.The complaint for implant damages leaflets over time was not confirmed, and no alleged device nonconformities were confirmed via the imaging evaluation.After an internal review of multiple core lab reports of sequential echocardiograms, and after reviewing the imaging of the pascal index procedure, the allegation of progression of tr and the allegation of leaflet perforation was unable to be confirmed.In the most recent 6 month follow up tte, core lab read the residual tr as of moderate severity and reported no evidence of leaflet perforation.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21926403
Report Number2015691-2025-03361
Device Sequence Number15724825
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)250422
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model Number20000ISM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/20/2025
07/02/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/12/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight63 KG